Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 39, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 15, 2018, 12:56 AM CDT for Aransas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2018, 12:56 AM CDT (05:56 UTC)
- Expired
- Sep 15, 2018, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Aransas County, TX
The radar
The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
353
WGUS54 KCRP 150556
FFWCRP
TXC007-150900-
/O.NEW.KCRP.FF.W.0039.180915T0556Z-180915T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
1256 AM CDT SAT SEP 15 2018
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Southeastern Aransas County in south central Texas...
* Until 400 AM CDT.
* At 1253 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain moving onshore across the warned area. With saturated
soils and ponding of water on roadways already occurring, flash
flooding is expected to begin shortly. Heavy rainfall rates may
continue for a significant period of time.
* Some locations that will experience flooding include...
Rockport, Port Aransas, Palm Harbor, Key Allegro, Copano Village
and Fulton.
LAT...LON 2783 9705 2784 9707 2783 9710 2783 9708
2782 9708 2783 9706 2780 9707 2781 9709
2778 9711 2780 9714 2782 9714 2816 9709
2806 9686
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 12:46 AM CDT, 10 minutes earlier.
Area forecast discussion, Sep 15, 12:46 AM CDT, 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1246 AM CDT Sat Sep 15 2018
.DISCUSSION...See Aviation section for 06Z TAFs.
&&
.AVIATION...Poor aviation conditions will exist over the forecast
area for the rest of tonight through most of Saturday. Widespread
showers with heavy rain along with embedded thunderstorms will
continue over the coastal plains during the overnight hours into
Saturday as the area of low pressure near NQI slowly moves inland.
MVFR ceilings will be prevalent over the coastal plains through
the period with IFR ceilings/vsbys expected within the showers and
thunderstorms and even LIFR conditions with the stronger showers
and storms. This activity will move into the Brush Country before
daybreak and remain in this region as well through the day into
Saturday evening. Should see a decrease in convection over the
coastal plains by Saturday evening but MVFR ceilings still
expected.
&&
.PREVIOUS DISCUSSION... /Issued 1006 PM CDT Fri Sep 14 2018/
DISCUSSION...00Z CRP sounding showed copious moisture with a
precipitable water value of 2.53 inches and a deep warm cloud
layer of 6.5 km. This deep moisture will remain on the east side
of the low as it drifts inland tonight. Only adjustment made for
the update was to change wording for weather grids to widespread
showers with locally heavy rain along with scattered thunderstorms
overnight. Surface low was near NQI and will continue to slowly
drift inland overnight. Low level convergence will increase along
the coast as southerly 85h flow on the east side of the low
impacts this region. Expect convection will increase over the
coastal plains in the next couple of hours and persist through the
night. Current forecast has this area under 90 percent PoPs at
this time.
Tide levels are running from 1.1 to 1.2 feet above expected and
water levels are around 2 feet at Bob Hall Pier at this time. No
changes will be made to the current Coastal Flood Advisory and
High Risk of Rip Currents.
MARINE...Will allow the SCA to expire at 03Z for the northern
offshore waters. Winds and seas have diminished some at buoy 42019
as the surface low continues to drift inland. Will keep SCEC
conditions through the night.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 75 87 75 89 75 / 40 30 10 20 10
Victoria 73 89 73 91 73 / 30 30 10 20 10
Laredo 73 88 74 91 74 / 60 50 30 20 10
Alice 73 88 73 92 73 / 50 40 20 20 10
Rockport 77 86 77 87 77 / 30 30 20 20 10
Cotulla 73 86 73 91 73 / 60 50 20 20 10
Kingsville 74 88 74 91 74 / 40 40 20 20 10
Navy Corpus 78 86 78 87 79 / 40 30 20 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through this evening For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
Flash Flood Watch through this evening For the following zones:
Aransas Islands...Bee...Calhoun Islands...Coastal Aransas...
Coastal Calhoun...Coastal Kleberg...Coastal Nueces...
Coastal Refugio...Coastal San Patricio...Duval...Goliad...
Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...La Salle...Live Oak...McMullen...Nueces Islands...
Victoria...Webb.
Coastal Flood Advisory until 7 PM CDT this evening For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
GM...None.
&&
TMT/89...AVIATIONHazardous weather outlook, Sep 14, 5:21 AM CDT, 19 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 521 AM CDT Fri Sep 14 2018 TXZ229>234-239>247-342>347-442-443-447-151030- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 521 AM CDT Fri Sep 14 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered to numerous showers and isolated thunderstorms are expected today and tonight. Locally heavy rainfall will be possible at times, and in addition some storms could produce wind gusts of up to 40 mph. A Flash Flood Watch is in effect for all of South Texas through Saturday Evening. A Coastal Flood Advisory is in effect until 7 PM CDT Saturday due to elevated tide levels. There is a high risk of dangerous rip currents today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are expected across the region Saturday. Storms will be capable of producing locally heavy rainfall which may contribute to flash flooding. A Flash Flood Watch will remain in effect for South Texas Saturday. Isolated to scattered thunderstorms are expected Sunday through Thursday. A Coastal Flood Advisory is in effect Saturday for the Middle Texas Coast. There is a high risk of rip currents along Gulf-facing beaches Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-151030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 521 AM CDT Fri Sep 14 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Numerous showers and isolated thunderstorms are expected across the nearshore waters. Waterspouts will be possible over the nearshore waters and bays mainly this morning. Some storms could produce wind gusts up to 40 mph. A Small Craft Advisory is effect for the bays and Middle Texas Coastal Waters through this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered to at times numerous showers and thunderstorms are expected across the region through the rest of the week. Some storms may produce heavy rainfall, dangerous lightning, and wind gusts up to 40 mph. Severe thunderstorms are not expected at this time.
In the hours before
Local storm report, Sep 14, 9:43 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
943 PM CDT FRI SEP 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM FLOOD CORPUS CHRISTI 27.71N 97.29W
09/14/2018 NUECES TX EMERGENCY MNGR
STREET FLOODING. 1 FT. OF WATER AT BUFORD/3RD ST
INTERSECTION IN CORPUS CHRISTI (CORPUS CHRISTI WEBEOC)
&&
EVENT NUMBER CRP1800178
87Local storm report, Sep 15, 12:23 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1223 AM CDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM FLOOD CORPUS CHRISTI 27.71N 97.29W
09/14/2018 NUECES TX EMERGENCY MNGR
STREET FLOODING AT THE INTERSECTIONS OF PORT/286,
BROWNLEE/ELIZABETH, BROWNLEE/MORGAN, AND
DEFOREST/STAPLES (CORPUS CHRISTI WEBEOC)
&&
EVENT NUMBER CRP1800179
87Local storm report, Sep 15, 12:30 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1230 AM CDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM FLOOD CORPUS CHRISTI 27.71N 97.29W
09/14/2018 NUECES TX EMERGENCY MNGR
POLICE DEPARTMENT CLOSING AGNES EXIT AT SH286
NORTHBOUND DUE TO FLOODING ON ACCESS ROAD (CORPUS
CHRISTI WEBEOC)
&&
EVENT NUMBER CRP1800180
87Local storm report, Sep 15, 12:35 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1235 AM CDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM FLOOD CORPUS CHRISTI 27.71N 97.29W
09/15/2018 NUECES TX EMERGENCY MNGR
HIGH WATER REPORTED AT WATER ST/BORNE AND WATER ST/PARK
INTERSECTIONS, AYERS AT SIX POINTS, AND ALONG S. STAPLES
BETWEEN AYERS AND MORGAN (CORPUS CHRISTI WEBEOC)
&&
EVENT NUMBER CRP1800181
87Local storm report, Sep 15, 12:41 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1241 AM CDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM FLOOD CORPUS CHRISTI 27.71N 97.29W
09/15/2018 NUECES TX EMERGENCY MNGR
SOUTH STAPLES AT AGNES FLOODED (CORPUS CHRISTI WEBEOC)
&&
EVENT NUMBER CRP1800182
87The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 7:28 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg, Nueces | 3 hr |
| Sep 14, 10:31 PM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Refugio | 6 hr |
| Sep 15, 12:24 AM CDT | Areal Flood Advisory | CRP | Aransas, Kleberg, Nueces, San Patricio | 6 hr |
| Sep 15, 3:37 AM CDT | Areal Flood Advisory | CRP | Goliad, Victoria | 6 hr |
| Sep 15, 8:29 AM CDT | Areal Flood Advisory | CRP | Aransas, Refugio, San Patricio | 3 hr |
| Sep 15, 8:46 AM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| Sep 15, 9:36 AM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 35 hr |
| Sep 15, 9:47 AM CDT | Special Weather Statement | CRP | Nueces | 28 min |
| Sep 15, 9:54 AM CDT | Special Marine Warning | CRP | 21 min | |
| Sep 15, 10:37 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio | 113 min |
| Sep 15, 11:27 AM CDT | Areal Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| Sep 15, 11:51 AM CDT | Areal Flood Advisory | CRP | Aransas, Refugio, San Patricio | 3 hr |
| Sep 15, 12:43 PM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| Sep 15, 12:46 PM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| Sep 15, 12:52 PM CDT | Special Marine Warning | CRP | 23 min | |
| Sep 15, 1:14 PM CDT | Tornado Warning | CRP | Aransas, San Patricio | 31 min |
| Sep 15, 2:19 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio, San Patricio | 3 hr |
| Sep 15, 3:07 PM CDT | Special Weather Statement | CRP | Kleberg | 23 min |
| Sep 15, 3:32 PM CDT | Flash Flood Warning | CRP | Aransas, Nueces, San Patricio | 3 hr |
| Sep 15, 3:35 PM CDT | Areal Flood Advisory | CRP | Kleberg | 3 hr |
| Sep 15, 3:45 PM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
| Sep 15, 4:25 PM CDT | Special Marine Warning | CRP | 35 min | |
| Sep 15, 4:40 PM CDT | Special Weather Statement | CRP | Kleberg | 35 min |
| Sep 15, 5:18 PM CDT | Flash Flood Warning | CRP | Bee, Goliad, Refugio, San Patricio | 107 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.